Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 5, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Apr 15, 2016, 3:53 PM CDT for Hartley County, Oldham County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2016, 3:53 PM CDT (20:53 UTC)
- Expired
- Apr 15, 2016, 4:45 PM CDT
- In force
- 52 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Hartley County, TX, Oldham County, TX
The radar
The Amarillo radar (KAMA), 109 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 2:57 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.9 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1416 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 293 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
213
WUUS54 KAMA 152053
SVRAMA
TXC205-359-152145-
/O.NEW.KAMA.SV.W.0005.160415T2053Z-160415T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
353 PM CDT FRI APR 15 2016
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARTLEY COUNTY IN THE PANHANDLE OF TEXAS...
NORTHWESTERN OLDHAM COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 445 PM CDT
* AT 353 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTHEAST
OF NARA VISA...MOVING NORTHEAST AT 40 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES.
* LOCATIONS IMPACTED INCLUDE...
CHANNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT.
LAT...LON 3562 10304 3600 10262 3571 10217 3540 10293
3550 10304
TIME...MOT...LOC 2053Z 225DEG 42KT 3553 10294
HAIL...1.50IN
WIND...60MPH
$$
CE2 follow-up statements
897
WWUS54 KAMA 152128
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
428 PM CDT FRI APR 15 2016
TXC205-359-152145-
/O.CON.KAMA.SV.W.0005.000000T0000Z-160415T2145Z/
HARTLEY TX-OLDHAM TX-
428 PM CDT FRI APR 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR HARTLEY AND NORTHWESTERN OLDHAM COUNTIES...
AT 428 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES EAST OF
ROMERO...OR 23 MILES NORTHEAST OF NARA VISA...MOVING NORTHEAST AT 155
MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
CHANNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT.
LAT...LON 3600 10262 3571 10217 3542 10287 3566 10300
TIME...MOT...LOC 2128Z 222DEG 135KT 3575 10271
HAIL...1.50IN
WIND...60MPH
$$
CE229
WWUS54 KAMA 152132
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
432 PM CDT FRI APR 15 2016
TXC205-359-152145-
/O.CON.KAMA.SV.W.0005.000000T0000Z-160415T2145Z/
HARTLEY TX-OLDHAM TX-
432 PM CDT FRI APR 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR HARTLEY AND NORTH CENTRAL OLDHAM COUNTIES...
AT 431 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST OF
ROMERO...OR 15 MILES EAST OF NARA VISA...MOVING NORTHEAST AT 35 MPH.
HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
CHANNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT.
LAT...LON 3600 10262 3571 10217 3549 10274 3566 10300
TIME...MOT...LOC 2131Z 223DEG 32KT 3565 10283
HAIL...2.00IN
WIND...60MPH
$$
CEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 3:53 PM CDT, 0 minutes earlier.
Area forecast discussion, Apr 15, 3:53 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
353 PM CDT FRI APR 15 2016
.DISCUSSION...
SCATTERED THUNDERSTORMS DEVELOPING NOW ALONG DRYLINE...POSITIONED
NEAR THE NEW MEXICO STATE LINE. SEE EARLIER FORECAST DISCUSSION FOR
ASSESSMENT OF ENVIRONMENT. SEVERE THUNDERSTORMS WITH LARGE HAIL...
DAMAGING WINDS AND ISOLATED TORNADOES ARE EXPECTED THIS EVENING.
CLOSED MID-LEVEL LOW CURRENTLY WEST OF 4-CORNERS EXPECTED TO MOVE
VERY SLOWLY THROUGH THE WEEKEND. UNSETTLED WEATHER EXPECTED TO
CONTINUE THROUGH MOST DAYS OF THE FORECAST. EASTERN SECTIONS OF
PANHANDLES TARGETED FOR HEAVIEST RAINFALL TOTALS THROUGH SUNDAY. A
FLASH FLOOD WATCH HAS BEEN ISSUED FOR EASTERN PARTS OF THE PANHANDLES
SATURDAY NIGHT THROUGH SUNDAY MORNING...WHEN COLD FRONT EXPECTED TO
PROVIDE ADDITIONAL FOCUS FOR THUNDERSTORMS.
CURRENT FORECAST HAS MONDAY AS A DRY DAY IN THE WAKE OF COLD FRONT.
THUNDERSTORMS CHANCES REMAIN IN FORECAST MONDAY NIGHT THROUGH
WEDNESDAY DUE TO EXPECTED MOISTURE RETURN. LOW POPS THEREAFTER
CONFINED TO EASTERN SECTIONS. 03
COCKRELL
&&
.FIRE WEATHER...
NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH
FRIDAY DUE TO THE POTENTIAL FOR WETTING RAINS AND RELATIVE HUMIDITY
VALUES REMAINING ABOVE 20 PERCENT. 03
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 54 71 45 61 41 / 60 60 70 50 40
BEAVER OK 58 67 51 58 42 / 80 90 100 80 50
BOISE CITY OK 48 62 39 52 36 / 80 90 60 40 30
BORGER TX 58 69 48 61 42 / 60 60 90 60 40
BOYS RANCH TX 53 72 45 61 41 / 50 60 60 40 30
CANYON TX 51 73 45 63 41 / 50 50 70 40 30
CLARENDON TX 55 69 51 64 44 / 60 60 100 50 40
DALHART TX 49 68 40 57 38 / 50 70 60 40 30
GUYMON OK 55 66 45 56 40 / 80 90 80 70 30
HEREFORD TX 52 74 44 63 41 / 50 50 60 30 30
LIPSCOMB TX 58 66 53 60 44 / 60 80 100 80 60
PAMPA TX 56 67 48 60 42 / 60 60 100 60 40
SHAMROCK TX 56 66 54 63 46 / 60 80 100 80 50
WELLINGTON TX 56 68 56 66 48 / 60 80 100 80 50
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON
FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
COLLINGSWORTH...DONLEY...GRAY...HANSFORD...HEMPHILL...
HUTCHINSON...LIPSCOMB...OCHILTREE...ROBERTS...WHEELER.
OK...FLASH FLOOD WATCH FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON
FOR THE FOLLOWING ZONES: BEAVER.
&&
18/03Hazardous weather outlook, Apr 15, 3:19 PM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 319 PM CDT FRI APR 15 2016 OKZ001>003-TXZ001>020-161100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 319 PM CDT FRI APR 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THROUGH TONIGHT. THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES. SOME OF THE STORMS THAT DEVELOP COULD BECOME STRONG TO SEVERE. LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE THE PRIMARY HAZARDS. LOCALLY HEAVY RAINFALL MAY ALSO LEAD TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES FROM SATURDAY THROUGH THURSDAY. SOME OF THE STORMS THAT DEVELOP COULD BECOME STRONG TO SEVERE ON SATURDAY. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. LOCALLY HEAVY RAINFALL MAY ALSO LEAD TO FLASH FLOODING SATURDAY THROUGH SUNDAY. A FLASH FLOOD WATCH WILL BE IN EFFECT FOR EASTERN SECTIONS OF THE PANHANDLES SATURDAY NIGHT THROUGH SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY THROUGH THIS EVENING ACROSS THE WESTERN TWO THIRDS OF THE PANHANDLES. SPOTTER ACTIVATION MAY BE NEEDED AGAIN ON SATURDAY. COCKRELL
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 3:12 PM CDT | Flash Flood Watch | AMA | Armstrong, Carson, Collingsworth, Donley, Gray, Hansford and 6 more | 13 hr |
| Apr 15, 3:36 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley | 39 min |
| Apr 15, 4:15 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 45 min |
| Apr 15, 4:44 PM CDT | Severe Thunderstorm Warning | AMA | Hartley | 61 min |
| Apr 15, 4:50 PM CDT | Severe Thunderstorm Warning | AMA | Oldham | 28 min |
| Apr 15, 5:15 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley | 60 min |
| Apr 15, 5:36 PM CDT | Severe Thunderstorm Warning | AMA | Oldham | 41 min |
| Apr 15, 5:49 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Sherman | 56 min |
| Apr 15, 5:55 PM CDT | Tornado Warning | AMA | Dallam, Hartley | 25 min |
| Apr 15, 6:24 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Sherman | 66 min |
| Apr 15, 6:52 PM CDT | Tornado Warning | AMA | Dallam, Sherman | 23 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.